Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 40, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 6, 2025, 1:30 AM CDT for Pickens County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2025, 1:30 AM CDT (06:30 UTC)
- Expired
- Apr 6, 2025, 2:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Pickens County, AL
The radar
The Columbus AFB radar (KGWX), 48 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 8:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted.
433
WFUS54 KBMX 060630
TORBMX
ALC107-060715-
/O.NEW.KBMX.TO.W.0040.250406T0630Z-250406T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
130 AM CDT Sun Apr 6 2025
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Northwestern Pickens County in west central Alabama...
* Until 215 AM CDT.
* At 129 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Bigbee Valley, or 8 miles north of Pickensville,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Forest, Macedonia, Ethelsville, and Shaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3350 8828 3351 8828 3354 8825 3352 8794
3327 8831
TIME...MOT...LOC 0629Z 225DEG 46KT 3335 8833
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
25/Owen2 follow-up statements
418
WWUS54 KBMX 060642
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
142 AM CDT Sun Apr 6 2025
ALC107-060715-
/O.CON.KBMX.TO.W.0040.000000T0000Z-250406T0715Z/
Pickens AL-
142 AM CDT Sun Apr 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN PICKENS COUNTY...
At 141 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Ethelsville, or 8 miles southwest of Millport,
moving northeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Forest, Macedonia, Ethelsville, and Shaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3350 8828 3351 8828 3354 8825 3352 8794
3328 8830
TIME...MOT...LOC 0641Z 225DEG 46KT 3347 8819
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
25/Owen867
WWUS54 KBMX 060706
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
206 AM CDT Sun Apr 6 2025
ALC107-060715-
/O.EXP.KBMX.TO.W.0040.000000T0000Z-250406T0715Z/
Pickens AL-
206 AM CDT Sun Apr 6 2025
...THE TORNADO WARNING FOR NORTHWESTERN PICKENS COUNTY WILL EXPIRE AT
215 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 300 AM CDT for west central
Alabama.
&&
LAT...LON 3350 8828 3351 8828 3354 8825 3352 8794
3328 8830
TIME...MOT...LOC 0705Z 225DEG 46KT 3368 8794
$$
25/OwenWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 6, 1:07 AM CDT, 23 minutes earlier. Its key messages:
- Updated at 100 AM CDT SUN APR 6 2025
- There is a 2 out of 5 risk of severe thunderstorms across Central Alabama through the afternoon hours. The threats include isolated tornadoes, damaging wind gusts, and large hail.
- Heavy rainfall is expected and may lead to localized flooding as this storm system slows its movement as it pushes southeast across the area. A Flood Watch is in effect 6 pm Monday evening.
- Frost and freeze conditions expected for the northern half of the area Tuesday morning and all of Central Alabama Wednesday morning.
Area forecast discussion, Apr 6, 1:07 AM CDT, 23 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 107 AM CDT Sun Apr 6 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Updated at 100 AM CDT SUN APR 6 2025 - There is a 2 out of 5 risk of severe thunderstorms across Central Alabama through the afternoon hours. The threats include isolated tornadoes, damaging wind gusts, and large hail. - Heavy rainfall is expected and may lead to localized flooding as this storm system slows its movement as it pushes southeast across the area. A Flood Watch is in effect 6 pm Monday evening. - Frost and freeze conditions expected for the northern half of the area Tuesday morning and all of Central Alabama Wednesday morning. && .MESOSCALE UPDATE FOR SEVERE WEATHER OVERNIGHT... (Through Sunday Morning) Issued at 1201 AM CDT SUN APR 6 2025 A line of severe thunderstorms is making progress across Mississippi. We've lately seen an uptick in intensity in the Jackson area, as activity near Tupelo has waned as an outflow boundary has began to sink southeastward into Marion County. Currently watching for any leading cells ahead of the line in eastern Mississippi for severe potential. A nose of >1000 J/kg SBCAPE will work into the western Alabama counties over the next few hours as the line approaches, however it looks to eventually get pinched on the north as the outflow sinks further southward. Damaging wind appears at this point to be the largest threat, with observed DCAPE of 1000 J/kg on the BMX 00z sounding. The tornado threat still exists, and SRH values are progged to increase ahead of the main line. Hail seems to be less of a concern at this point, but could still occur with any cells forming ahead of the main line. The orientation of the main line will eventually begin to orient more ENE-WSW with time as the outflow keep sinking south. The main activity should reach the Birmingham metro area by 5-7 AM. Behind the main line, continuing rain and thunderstorms are anticipated, which may transition areas along I-20 to a flooding threat further into the morning. Any flooding and the exact area of it are highly dependent on the evolution of the main line over the next several hours. 12 && .SHORT TERM... (Today through Monday) Issued at 100 AM CDT SUN APR 6 2025 The system continues its slow trek to the east through the day. The combination of a strong jet stream aloft with the approaching trough and embedded shortwaves in the mid and upper levels overtop an unseasonably warm and humid airmass near the surface will provide an environment favorable for all modes of severe weather. Damaging winds appears to be the primary risk along a forced line of storms with a few QLCS tornadoes possible. Some large hail potential will exist, however, lapse rates are not expected to be overly impressive with this system. This system will not be moving at a fast clip, so flooding will likely become a concern through the day, with perhaps the highest totals between I-20 and I-85. Latest guidance places a large swath of 3 to 4 inches in this area through Monday afternoon. 16 && .LONG TERM... (Monday night through next Saturday) Issued at 100 AM CDT SUN APR 6 2025 Behind this system, we are going to see some colder temperatures move into the region along with dry air. Right now we may see frost and freeze conditions expected for the northern half of the area Tuesday morning and all of Central Alabama Wednesday morning. So be ready to make preparations for any sensitive vegetation. The next rain maker will be Thursday afternoon into Friday with a passing cold front. The main dynamics for this system remains well to the north so severe weather should not be an issue. 16 && .AVIATION... (06Z TAFS) Issued at 100 AM CDT SUN APR 6 2025 MVFR conditions will expand over the area ahead of the line of storms. At this time the showers and storms will move into TCL by 7 to 8z, BHM by 9 to 10z, EET/ASN/ANB by 10 to 11z. MGM will likely see the line work in by 14 to 15z. This will be an extremely slow system and will provide showers and storms for a prolonged time through the afternoon. Flooding may develop as well and could impact a few locations. 16 && .FIRE WEATHER... Heavy rain and storms will overspread across the area through Monday, with a Flood Watch now in effect through Monday evening. However, conditions will quickly mix back out behind the front, with MinRH values expected to fall back into the upper 20s to low 30s by Tuesday into Wednesday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 50 58 37 / 100 60 30 0 Anniston 74 53 58 38 / 100 70 50 0 Birmingham 73 52 57 41 / 100 60 30 0 Tuscaloosa 74 50 60 40 / 100 40 20 0 Calera 73 52 59 40 / 100 60 40 0 Auburn 77 58 61 42 / 100 100 80 10 Montgomery 79 56 60 42 / 100 90 70 10 Troy 80 57 60 42 / 90 100 90 10 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday evening for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Fayette-Greene- Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-Marion-Montgomery- Perry-Pickens-Pike-Randolph-Russell-Shelby-St. Clair-Sumter- Talladega-Tallapoosa-Tuscaloosa-Walker-Winston. && SHORT TERM...16 LONG TERM....16 AVIATION...16
Hazardous weather outlook, Apr 5, 11:51 AM CDT, 13 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 1151 AM CDT Sat Apr 5 2025 ALZ011>015-017>050-062000- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 1151 AM CDT Sat Apr 5 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is an Enhanced Risk of severe thunderstorms across portions of NW Alabama through tonight. Storms will be capable of producing damaging winds and isolated tornadoes. Given very heavy rainfall rates, a Flood Watch is now in effect through Tuesday. 2-4 inches of rainfall is expected, with locally higher amounts possible in the heavier banding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a Slight Risk of severe thunderstorms across all of central Alabama through Sunday afternoon. Storms will be capable of producing damaging winds and isolated tornadoes. Given very heavy rainfall rates, a Flood Watch is now in effect through Tuesday. 2-4 inches of rainfall is expected, with locally higher amounts possible in the heavier banding. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed late tonight into Sunday afternoon. 44
In the hours before
Special weather statement, Apr 6, 12:20 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Birmingham AL
1220 AM CDT Sun Apr 6 2025
ALZ011>015-060615-
Fayette AL-Walker AL-Winston AL-Marion AL-Lamar AL-
1220 AM CDT Sun Apr 6 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN WALKER...MARION...
WESTERN WINSTON...WESTERN FAYETTE AND LAMAR COUNTIES THROUGH 115 AM
CDT...
At 1220 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brinn to near Vernon. Movement was
northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cody, Henson Springs, Posey Field Airport, Houston Recreational Area,
Wayside, Richard Arthur Field, Clear Creek, Lynn, Ashbank, Rankin
Fite Airport, Fayette, Pebble, Upper Bear Creek Reservoir, Brushy
Lake, Guin, Pine Springs, Marion County Public Lake, Hightogy, Piney
Grove, and Crossville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 300 AM CDT for central,
northwestern and west central Alabama.
&&
LAT...LON 3390 8823 3431 8790 3430 8722 3353 8789
3356 8827
TIME...MOT...LOC 0520Z 243DEG 34KT 3414 8777 3369 8813
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
25/OwenThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:10 PM CDT | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 37 hr |
| Apr 5, 8:10 PM CDT | River Flood Warning | BMX | Bibb, Dallas, Perry | 38 hr |
| Apr 6, 12:20 AM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion, Winston | 55 min |
| Apr 6, 1:25 AM CDT | Severe Thunderstorm Warning | BMX | Pickens | 50 min |
| Apr 6, 1:46 AM CDT | Special Weather Statement | BMX | Fayette, Walker | 59 min |
| Apr 6, 1:56 AM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Winston | 5 hr |
| Apr 6, 1:57 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar | 63 min |
| Apr 6, 2:34 AM CDT | Severe Thunderstorm Warning | BMX | Fayette | 26 min |
| Apr 6, 2:52 AM CDT | Special Weather Statement | BMX | Walker | 53 min |
| Apr 6, 3:07 AM CDT | Flash Flood Warning | BMX | Fayette, Walker, Winston | 4 hr |
| Apr 6, 4:07 AM CDT | Special Weather Statement | BMX | Pickens | 38 min |
| Apr 6, 4:23 AM CDT | Flash Flood Warning | BMX | Pickens | 3 hr |
| Apr 6, 4:40 AM CDT | Special Weather Statement | BMX | Pickens | 65 min |
| Apr 6, 4:41 AM CDT | Special Weather Statement | BMX | Walker | 34 min |
| Apr 6, 5:33 AM CDT | Areal Flood Advisory | BMX | Blount, Fayette, Jefferson, Tuscaloosa, Walker | 6 hr |
| Apr 6, 6:33 AM CDT | Flash Flood Warning | BMX | Tuscaloosa | 114 min |
| Apr 6, 6:51 AM CDT | Special Weather Statement | BMX | Sumter | 24 min |
| Apr 6, 7:13 AM CDT | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Winston | 77 min |
| Apr 6, 7:15 AM CDT | Areal Flood Advisory | BMX | Fayette, Walker, Winston | 75 min |
| Apr 6, 7:18 AM CDT | Special Weather Statement | BMX | Greene, Hale, Marengo, Sumter | 42 min |
| Apr 6, 7:34 AM CDT | Areal Flood Advisory | BMX | Pickens | 86 min |
| Apr 6, 7:45 AM CDT | Flash Flood Warning | BMX | Jefferson, St. Clair, Shelby | 112 min |
| Apr 6, 8:11 AM CDT | Special Weather Statement | BMX | Hale, Marengo, Perry | 49 min |
| Apr 6, 8:27 AM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 78 min |
| Apr 6, 8:59 AM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas | 46 min |
| Apr 6, 9:03 AM CDT | Areal Flood Advisory | BMX | Bibb, St. Clair, Shelby, Talladega | 3 hr |
| Apr 6, 9:37 AM CDT | Areal Flood Advisory | BMX | Jefferson, St. Clair, Shelby | 68 min |
| Apr 6, 9:41 AM CDT | Special Weather Statement | BMX | Coosa | 49 min |
| Apr 6, 9:56 AM CDT | Special Weather Statement | BMX | Autauga, Lowndes | 49 min |
| Apr 6, 10:12 AM CDT | Tornado Warning | BMX | Autauga, Dallas, Lowndes | 14 min |
| Apr 6, 10:29 AM CDT | Special Weather Statement | BMX | Chambers, Randolph, Tallapoosa | 46 min |
| Apr 6, 10:35 AM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Tuscaloosa | 3 days |
| Apr 6, 10:35 AM CDT | River Flood Warning | BMX | Greene, Hale, Tuscaloosa | 23 hr |
| Apr 6, 10:36 AM CDT | River Flood Warning | BMX | Jefferson, Tuscaloosa, Walker | 58 hr |
| Apr 6, 10:40 AM CDT | Severe Thunderstorm Warning | BMX | Autauga | 32 min |
| Apr 6, 10:45 AM CDT | Areal Flood Advisory | BMX | Chilton, Coosa | 3 hr |
| Apr 6, 11:11 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 49 min |
| Apr 6, 11:35 AM CDT | Areal Flood Advisory | BMX | Dallas, Lowndes | 3 hr |
| Apr 6, 11:53 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Lee, Macon, Tallapoosa | 67 min |
| Apr 6, 12:15 PM CDT | Special Weather Statement | BMX | Montgomery | 60 min |
| Apr 6, 12:28 PM CDT | Flash Flood Warning | BMX | Elmore, Lowndes, Montgomery | 3 hr |
| Apr 6, 12:42 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 58 min |
| Apr 6, 12:52 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 38 min |
| Apr 6, 1:08 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 31 min |
| Apr 6, 1:12 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Lee | 33 min |
| Apr 6, 1:25 PM CDT | Areal Flood Advisory | BMX | Chambers, Elmore, Lee, Macon, Tallapoosa | 2 hr |
| Apr 6, 1:56 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon | 53 min |
| Apr 6, 1:59 PM CDT | Flash Flood Warning | BMX | Bullock, Chambers, Elmore, Lee, Macon, Tallapoosa | 91 min |
| Apr 6, 2:20 PM CDT | Severe Thunderstorm Warning | BMX | Russell | 29 min |
| Apr 6, 3:11 PM CDT | Areal Flood Advisory | BMX | Barbour, Bullock, Lee, Macon, Russell | 2 hr |
| Apr 6, 3:28 PM CDT | Areal Flood Warning | BMX | Lee | 2 hr |
| Apr 6, 3:47 PM CDT | Flash Flood Warning | BMX | Lee, Russell | 118 min |
| Apr 6, 5:14 PM CDT | Special Weather Statement | BMX | Autauga, Lowndes, Montgomery | 46 min |
| Apr 6, 6:05 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 28 min |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.